| Model Number |
299818 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd bbl¿ (b)(6) cna agar with 5% sheep blood & columbia cna agar with 5% sheep blood - i plate¿ mold contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "mildew".
Additional Manufacturer Narrative
H6: investigation summary during manufacturing of material 299818, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1113634 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and the only other complaint taken on this batch 1113634 was from this customer for another defect (complaint (b)(4)., color variation; complaint (b)(4), contamination).Retention samples from batch 1113634 were not available for inspection.Two photos were received for investigation.Both photos show the agar surface of a bi-plate with microbial growth.The two photos do not verify batch 1113634.However, photos from complaint (b)(4) verify batch 1113634.No return samples were received for investigation.This complaint can be confirmed.Bd will continue to trend complaints for contamination.This product is not sterile.However, a trend was identified for contamination and investigation found opportunities for bioburden reduction in the manufacturing process.A capa (corrective and preventative actions) 3076308 has been initiated and involves implementing additional cleaning events and evaluation of manufacturing procedures focused on in-process bioburden reduction.Additional trainings are planned with an ongoing training review for cleaning processes.
Event or Problem Description
It was reported that while using bd bbl¿ columbia cna agar with 5% sheep blood & columbia cna agar with 5% sheep blood - i plate¿ mold contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "mildew".